U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

How does cortisone injection affect periods? i have taken cortisone steroid injection a week before for my shoulder impingement problem and i still have my periods running from past 13 days.. i am thinking this could be the side effect of this injection.

2 doctor answers3 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 39 years experience
Cortisone : Cortisone injections can disrupt the complex hormonal regulation of the menstrual cycle, resulting in abnormality. Many woman have reported a period that are prolonged and heavier than usual. Also, your period may recur earlier than usual. It is prudent that you let your doctor know that you are experiencing thsi side effect. Other side effects of cortisone injections include weight gain, localized tissue reaction (shrinking tissue and abnormal skin color) at the needle puncture site, a higher risk of infection at the insertion site and weakened tendons at the site (whoch typically resolves).
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Gary Pess
Hand Surgery 42 years experience
No effect: It should not affect your periods.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 4, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.